Hi everyone, I don't have a question. I mostly just wanted to stop by and and post a success story to hopefully inspire many of you who are wanting to stop tramadol overuse. I was in a car accident in early 2007 that resulted in severe sternum injuries (from the airbag). My doctor started out giving me vicodin which I took for about 3 months. My husband is a physician so I was well aware of the addictive properties of this drug. I asked my doctor for something else to control the pain. She gave me tramadol and said that it is 'not' addictive. I took it and it seemed to control the pain pretty well. I wasn't concerned at all about becoming addicted to it so when 1 pill stopped controlling the pain, I went to 2, and then 3. It doesn’t give you that ‘high’ feeling like vicodin does but I didn’t care since that wasn’t the reason I was taking it anyway. Within a few months I was up to over 20 tablets per day! I began thinking that ‘this has got to be too many’ non-addictive or not. I also got to noticing that if I would run out before I received my next prescription I was very uncomfortable. I would become anxious and my joints would start to hurt. I knew that this was not good but I figured it was better than the pain so I kept taking them. However, when it got to over 25 a day, I drew the line. I stopped cold turkey. OMG. Within a day, the sternum pain came back twice as bad as it ever had been before. I ached all over and had ZERO energy. All of my ‘withdrawal’ symptoms seemed to be physical and were pretty much debilitating. I began taking them again but KNEW that it was only temporary until I could figure out how to stop for good. I couldn’t believe that this was happening to me. I had always been the type person who wouldn’t take a Tylenol unless I was dying! My husband and I discussed it and after a couple of weeks I began the tapering process. At the same time, though, I began physical therapy/natural pain control for my sternum issues. The process wasn’t completely symptom free but the symptoms definitely weren’t like they were the first time! It has now been over a year and I am back to the person who won’t take a Tylenol unless I’m dying :-) My point is: You CAN stop but it CANNOT be cold turkey. A key factor with using the tapering process, though, is that you must have self-control. It may be difficult to only take 1 tablet when you have a whole bottle in front of you especially if you are suffering from pain. Because of this, It’s critical that you have reached the point where stopping the drug overuse is more important than anything else. If the pain that you were treating with the tramadol (or other drug) is intense you will need to accept that you must talk to a physician about an alternative treatment plan. When you TRULY decide that you are not going to let this drug control your life, you will be on your way. Best of luck to you.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.